Yes,I have a friend of mine that has been a diabetic since he was 8 years old,he is now 48.My question to you is have you ever heard of anyone being addicted to the insulin.Its not the insulin itself but the effects of what your body goes through when your sugar is almost bottomed out.I have seen him do this aleast 50 or more times in the past 3 years.I can tell when his blood sugar level starts dropping.First thing he starts doing is acting really nervous then he starts getting disoreinted,when you try to offer or ask him does in want something to eat or drink he acts if he dont hear you are will reply that he is fine,as it continues to drop he looks and acts as if he is drunk,He will continue getting worse with all the things that I have mentioned.Right before he passes out he will get this addrenal rush that lasted about 3 minutes.I have seen him just take off and run FULL speed for maybe 75 yards,Ihave seen him pick up and throw things acroos the room that wiegh as much as he does.After this rush wears off he will lay in the floor still not able to get up,but still will not drink any orange juice or nothing.Sometimes he will cooperate enough to drink something and come back around,but in the last year we have had to call an ambulance to him aleast 8 times.What I forgot to mention is that he is a college graduate and is aware of how much insulin is needed to keep his blood sugar level right.Basically he is intentionally dropping his sugar level for the effects of the addrenalin your body produces trying to recover itself.Has anyone else ever heard of anything like this????????????
i've never heard of anything like that. it has to be so dangerous. that must really freak you out. hope someone can offer some experience. have you ever talked to him about his behavior? has he ever been addicted to anything else? christina
I actually saw something sort of like this in Intervention (A&E show)... it was an intervention for a teenager who was not an addict, but who had diabetes and refused to eat right and take his insulin.. multiple hospital stays and scares and his family was just so worried.. Im not sure its the same as I believe his cause was depression and not caring about living anymore.. he did go to a recovery center for people to learn to live with illnesses and recovered quite well... it may be that he has depression issues.. it is no doubt reckless. Have you or anyone else ever confronted him on it? Not while its happening but when he feels ok?
What does he say about it when asked later? I am sure he realizes how dangerous this is and he is damaging his organs. I have a student at one of the schools I work at and she dropped to 34 once and was trying to eat the test strip, smiling, not with it at all. We have glucose gel to give her and a injection if she goes out completely. Does he inject too much insulin or not eat? Good luck with your friend. I would take him to his DR.
I've been researching this all day. I think my mom is addicted to insulin and she is a diabetic. If nothing else she is misusing it and her pain medication. She's nearly died from it a couple of times. I don't know what to do to get her help. There's not much information on it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.